EconPapers    
Economics at your fingertips  
 

Semiparametric estimation of Markov decision processes with continuous state space

Sorawoot Srisuma and Oliver Linton ()

Journal of Econometrics, 2012, vol. 166, issue 2, 320-341

Abstract: We propose a general two-step estimator for a popular Markov discrete choice model that includes a class of Markovian games with continuous observable state space. Our estimation procedure generalizes the computationally attractive methodology of Pesendorfer and Schmidt-Dengler (2008) that assumed finite observable states. This extension is non-trivial as the policy value functions are solutions to some type II integral equations. We show that the inverse problem is well-posed. We provide a set of primitive conditions to ensure root-T consistent estimation for the finite dimensional structural parameters and the distribution theory for the value functions in a time series framework.

Keywords: Discrete Markov decision models; Kernel smoothing semiparametric estimation; Well-posed inverse problem (search for similar items in EconPapers)
JEL-codes: C13 C14 C51 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (18) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030440761100234X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Semiparametric Estimation of Markov Decision Processeswith Continuous State Space (2010) Downloads
Working Paper: Semiparametric estimation of Markov decision processeswith continuous state space (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:166:y:2012:i:2:p:320-341

DOI: 10.1016/j.jeconom.2011.10.003

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2023-01-05
Handle: RePEc:eee:econom:v:166:y:2012:i:2:p:320-341